MDJunction - People Helping People
 
Ask a Question
05/02/2012 10:04 AM

Good Afternoon!

TeacherA
 
Posts: 4
New Member

I am newly diagnosed with hypothyroidism, however I have known it for years. The hard part about this whole experience was getting a doctor to believe that my weight gain was not due to diet and exercise, which ended up taking 5 years. But, I am finally at a diagnosis and on the right medication. I started taking levothyroxine a few weeks ago, but also have to see an endocrinologist about my prolactin levels, so I guess the medication prescriptions aren't over yet. I am relieved to have a diagnosis and look forward to losing weight and feeling better!
Reply

05/02/2012 11:40 PM
pinkapple
pinkapple  
Posts: 1504
Senior Member

Hi Teacher

That is long. Glad to hear you're finally treatet, it is a relief indeed. I hope you'll get in the appointment with the endo soon for the prolactin. Your period is not okay?

Hope the treatment work well with you.

Feel better soon.


05/03/2012 03:56 AM
TeacherA
 
Posts: 4
New Member

Hi Pinkapple,

Unfortunately the earliest I could get an appointment with an endocrinologist is August, and that was due to a cancellation. I had no idea endrocrinologists were in such high demand! My menstral cycles went from too often to non-existent over the past few years which is terrifying for a newlywed! But atleast now I know the reason and can rest a little easy.

Thank you very much for the well wishes!


05/03/2012 08:00 AM
pinkapple
pinkapple  
Posts: 1504
Senior Member

I had no idea endrocrinologists were in such high demand!

Laughing Is that a public or private hospital, if I may ask?.

The period....that explains why they are concern about your prolactin. I have no period for a year plus.

'Happy Marriage'. Congratulations.

Post edited by: pinkapple, at: 05/03/2012 08:03 AM


05/03/2012 11:36 AM
TeacherA
 
Posts: 4
New Member

It's public. Unfortunately I am a state worker and the number of endocrinologists covered by my insurance is slim pickings. But I try to look on the bright side of things, atleast I have a few months for my body to adjust to the meds. I've only been on them 2 weeks and I've been really sleepy, losing more hair that normal, and today I cried like a baby for no reason!

Did you have any side effects from the meds?


05/03/2012 05:33 PM
pinkapple
pinkapple  
Posts: 1504
Senior Member

Yes, I have palpitations. Idk if it is the side effect of levo or the hypothyroid itself. My hair still fall but 50% lesser. It dropped really a lot during my initial stage of Rx.

That crying thing. I had that too at the initial stage, body felt weak and tired, sleep was never enough no matter how long I had it, and that all together brought to depression. That is because of the hypothyroid not the side effect. You'll feel better when you get your optimum level of your med. Don't stop taking the meds. I did stop once, and it's hard to get to back on the track.

Hang on there. It takes me more than a year to get my optimum level.


05/07/2012 04:59 AM
TeacherA
 
Posts: 4
New Member

Thanks. I knew it would be a long battle, but it really helps to have this forum and people like you to lean on and look to for advise.
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved